MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CANNON II PLUS REPLACEMENT HUB SET; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL INC. ARROW CANNON II PLUS REPLACEMENT HUB SET; CATHETER HEMODIALYTSIS NON IMP
Catalog Number CAR-02800
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported the luer hub was found cracked during hemodialysis.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one connector assembly for evaluation.Signs of use in the form of adhesive residue was observed on the juncture hub.Visual analysis revealed the red (arterial) luer hub contained one large crack.This damage is consistent with repeated tightening on the luer.The returned sample was functionally tested in accordance with the instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush catheter thoroughly with normal saline to remove residual blood, post-treatment and before instilling heparin".When the arterial luer was flushed , significant leaking was observed at the location of the crack.No leaks were observed when the venous luer was flushed.A manual tug test confirmed that both luer hubs were secure to their extension lines.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure".The customer report of a cracked luer hub was confirmed by complaint investigation of the returned sample.The arterial (red) luer hub contained one large crack.The appearance of the crack is consistent with overtightening on the luer.A device history record review was performed with no relevant findings.Based on the customer report and the condition of the sample received, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CANNON II PLUS REPLACEMENT HUB SET
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12350513
Report Number9680794-2021-00416
Device Sequence Number4333946
Product Code MPB
UDI-Device Identifier30801902096129
UDI-Public30801902096129
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2023
Device Catalogue NumberCAR-02800
Device Lot Number13F20D0293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMODIALYSIS; HEMODIALYSIS; HEMODIALYSIS